MARIO-ANTOINE DICATO, M.D.; LEONARD ELLMAN, M.D.
Since its introduction in 1962, cephalothin (Keflin®) has assumed a major role in the therapy of bacterial infection. There have been only sporadic reports of granulocytopenia caused by cephalothin therapy (1-3). The appearance of four such cases in a 1-year period has prompted us to report the experience at our institution.
A computer survey of hospital discharge summaries for 1974 was done, and all cases reported as neutropenia or granulocytopenia secondary to medication were reviewed. Criteria for study included a granulocyte count of less than 1000/mm3 and absence of any other cause of neutropenia such as malignancy, collagen disease, hypersplenism,
Learn more about subscription options.
Register Now for a free account.
DICATO M, ELLMAN L. Cephalothin-Induced Granulocytopenia. Ann Intern Med. 1975;83:671–672. doi: 10.7326/0003-4819-83-5-671
Download citation file:
Published: Ann Intern Med. 1975;83(5):671-672.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only